MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLEN DRILL GUIDE D 2.5MM; DRILL GUIDES

DEPUY ORTHOPAEDICS INC US GLEN DRILL GUIDE D 2.5MM; DRILL GUIDES
Catalog Number 230790003
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.¿visual inspection of the returned device found the weld between cannulated drill sleeve and handle broke.As a result, the cannulated drill sleeve detached and was not returned for evaluation.¿a previous investigation was conducted for a similar fracture of the welded region connecting the arm and the cannulated sleeve.Scanning electron microscopy (sem) was performed on the fractured surface on the sleeve surface.The evaluation determined the fracture of the drill guide was caused by overload.The fracture indicated that single bending force was applied in a direction to cause opening of the obtuse angle between the arm and the sleeve and this force was exceeding the ultimate strength of the material.The root cause of the current reported event is being attributed to unintended use.¿ a root cause the missing components can not be established.A functional test was not performed since it was not applicable to the complaint condition.¿ a dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glen drill guide d 2.5mm would have contributed to a device issue.¿ based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A device was received for analysis.There was no product malfunction or patient harm reported with the returned device.

Brand Name
GLEN DRILL GUIDE D 2.5MM
Common Device Name
DRILL GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21349205
Report Number1818910-2025-02424
Device Sequence Number8959291
Product Code LXH
UDI-Device Identifier10603295116523
UDI-Public(01)10603295116523(10)5365328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230790003
Device Lot Number5365328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown